Thunderstorm Wind, Kit Carson
- When
- June 9, 4:50 PM MST
- Where
- Kit Carson County, Stratton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.300, -102.600
Trees uprooted.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 9, 3:20 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 420 PM MDT MON JUN 9 2003 HAVE UPDATED ZONES TO REFLECT TORNADO WATCH IN EFFECT UNTIL 10 PM CDT AND ADDED SEVERE WORDING. REMAINDER OF FORECAST ON TRACK. .GLD...NONE. RJC
FLUS43 KGLD 091629 HWOGLD COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND EVENING A DRYLINE WILL BEGIN TO PUSH ACROSS THE TRI STATE AREA THIS AFTERNOON...PROVIDING THE FOCUS FOR A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. THE AIRMASS AHEAD OF THIS DRYLINE WILL BE VERY UNSTABLE AS SURFACE TEMPERATURES CLIMB INTO THE LOWER 90S AND DEWPOINTS WILL BE IN THE UPPER 50S AND LOW 60S. STORMS THAT FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE ACROSS THE EXTREME EASTERN PORTIONS OF THE TRI STATE AREA AS WIND PROFILES ARE MORE FAVORABLE ACROSS THIS AREA. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A TRENTON TO LEOTI LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BEGIN TO SWEEP ACROSS THE AREA LATE THIS EVENING AND INTO EARLY TUESDAY MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA AS THE FRONT PASSES...HOWEVER NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. THE AREA WILL REMAIN IN A WEATHER PATTERN THAT IS FAVORABLE FOR ISOLATED THUNDERSTORMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRM/AIK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
400 PM MDT MON JUN 09 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0354 PM DRESDEN KS .75 INCH HAIL
06/09/03 DECATUR REPORTED BY COOPERATIVE
OBSERVER.KSZ003-004-015-016-029-NEZ081-100300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 400 PM MDT MON JUN 9 2003 THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH 493 FOR PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA EFFECTIVE IMMEDIATELY UNTIL 10 PM CDT. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: IN NORTHWEST KANSAS...NORTON...GRAHAM...GOVE...SHERIDAN AND DECATUR IN EXTREME SOUTHWEST NEBRASKA...RED WILLOW TORNADOES...HAIL TO 3 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE ACROSS THIS AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. RJC
The Goodland radar (KGLD), 78 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360439, 5360440.